On Moebius and conformal maps between boundaries of CAT (-1) spaces
Annales de l'Institut Fourier, Volume 65 (2015) no. 3, pp. 1387-1422.

We study Moebius and conformal maps between boundaries of CAT (-1) spaces equipped with visual metrics. We show that any Moebius map between boundaries of proper, geodesically complete CAT (-1) spaces extends to a (1, log 2)-quasi-isometry between the spaces. For a conformal map f between boundaries of spaces X, Y we define a function S(f) on the space of geodesics of X, called the integrated Schwarzian of f, which measures the deviation of the conjugacy of geodesic flows induced by f from being flip equivariant. The integrated Schwarzian S(f) vanishes identically if f is Moebius. Conversely, when X is a simply connected manifold with pinched negative sectional curvatures, we obtain a formula for the cross-ratio distortion of f in terms of S(f) which shows that if S(f) vanishes then f is Moebius.

Nous étudions les applications conformes de Moebius entre les bords des espaces CAT (-1) équipés avec leurs métriques visuelles. Nous démontrons qu’une application de Moebius entre les bords des espaces CAT (-1) propres et géodésiquement complets s’étend à une (1, log 2)-quasi-isométrie. Nous définissons pour une application conforme f entre les bords des espaces X, Y une fonction S(f), appelée le Schwarzian integrée de f, qui quantifie la déviation de conjugaison des flots géodésiques induits par f d’être équivariant par rapport aux flips. Le Schwarzian integré s’annule si f est de Moebius. Réciproquement, si X est une variété riemannienne simplement connexe à courbure -b 2 K-1, nous obtenons une formule pour la distortion du birapport par f, qui montre que f est de Moebius si S(f) s’annule.

Received:
Accepted:
Published online:
DOI: 10.5802/aif.2961
Classification: 53C24
Keywords: CAT(-1) space, cross-ratio, Moebius, conformal
@article{AIF_2015__65_3_1387_0,
     author = {Biswas, Kingshook},
     title = {On {Moebius} and conformal maps between boundaries of ${\rm CAT}(-1)$ spaces},
     journal = {Annales de l'Institut Fourier},
     pages = {1387--1422},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {65},
     number = {3},
     year = {2015},
     doi = {10.5802/aif.2961},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2961/}
}
TY  - JOUR
TI  - On Moebius and conformal maps between boundaries of ${\rm CAT}(-1)$ spaces
JO  - Annales de l'Institut Fourier
PY  - 2015
DA  - 2015///
SP  - 1387
EP  - 1422
VL  - 65
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2961/
UR  - https://doi.org/10.5802/aif.2961
DO  - 10.5802/aif.2961
LA  - en
ID  - AIF_2015__65_3_1387_0
ER  - 
%0 Journal Article
%T On Moebius and conformal maps between boundaries of ${\rm CAT}(-1)$ spaces
%J Annales de l'Institut Fourier
%D 2015
%P 1387-1422
%V 65
%N 3
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2961
%R 10.5802/aif.2961
%G en
%F AIF_2015__65_3_1387_0
Biswas, Kingshook. On Moebius and conformal maps between boundaries of ${\rm CAT}(-1)$ spaces. Annales de l'Institut Fourier, Volume 65 (2015) no. 3, pp. 1387-1422. doi : 10.5802/aif.2961. https://aif.centre-mersenne.org/articles/10.5802/aif.2961/

[1] Bourdon, Marc Structure conforme au bord et flot géodésique d’un CAT (-1)-espace, Enseign. Math. (2), Tome 41 (1995) no. 1-2, pp. 63-102 | MR: 1341941 | Zbl: 0871.58069

[2] Bourdon, Marc Sur le birapport au bord des CAT (-1)-espaces, Inst. Hautes Études Sci. Publ. Math. (1996) no. 83, pp. 95-104 | Article | Numdam | MR: 1423021 | Zbl: 0883.53047

[3] Bowen, Rufus Periodic orbits for hyperbolic flows, Amer. J. Math., Tome 94 (1972), pp. 1-30 | Article | MR: 298700 | Zbl: 0254.58005

[4] Coornaert, Michel Rigidité ergodique de groupes d’isométries d’arbres, C. R. Acad. Sci. Paris Sér. I Math., Tome 315 (1992) no. 3, pp. 301-304 | MR: 1179724 | Zbl: 0759.28012

[5] Hamenstädt, Ursula Time-preserving conjugacies of geodesic flows, Ergodic Theory Dynam. Systems, Tome 12 (1992) no. 1, pp. 67-74 | Article | MR: 1162399 | Zbl: 0766.58045

[6] Kaimanovich, Vadim A. Bowen-Margulis and Patterson measures on negatively curved compact manifolds, Dynamical systems and related topics (Nagoya, 1990) (Adv. Ser. Dynam. Systems) Tome 9, World Sci. Publ., River Edge, NJ, 1991, pp. 223-232 | Article | MR: 1164891

[7] Otal, Jean-Pierre Le spectre marqué des longueurs des surfaces à courbure négative, Ann. of Math. (2), Tome 131 (1990) no. 1, pp. 151-162 | Article | MR: 1038361 | Zbl: 0699.58018

[8] Otal, Jean-Pierre Sur la géometrie symplectique de l’espace des géodésiques d’une variété à courbure négative, Rev. Mat. Iberoamericana, Tome 8 (1992) no. 3, pp. 441-456 | Article | MR: 1202417 | Zbl: 0777.53042

Cited by Sources: